MAUDE Adverse Event Report: ZIMMER ORTHOPAEDIC MFG. LTD. PERSONA ARTICULAR SURFACE FXD BRG (PS) RT 11MM; PROSTHESIS, KNEE

ZIMMER ORTHOPAEDIC MFG. LTD. PERSONA ARTICULAR SURFACE FXD BRG (PS) RT 11MM; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Thrombosis/Thrombus (4440)
Date of Event 09/18/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Customer has indicated that the product will not be returned to zimmer biomet for investigation, as the device remains implanted.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Additional associated products: 42500605802 persona femur cemented (ps) standard rt sz 5 lot#: 66283874.42536006402 persona 0* keel right size c cemented tibia lot#: 65805629.42540200029 persona all-poly patella cemented 29 mm dia lot#: 65335620.
 
Event or Problem Description
It was reported the patient was diagnosed with dvt and fluid on her lungs approximately fourteen days post procedure.The patient was prescribed anticoagulation and a diuretic medications.The patient is to receive dvt treatment for three months.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Procedural related complications are influenced by the type of surgery, patients pre-existing comorbidities, and perioperative management.Deep vein thrombosis (blood clot), or dvt, occurs when a blood clot forms in one of the deep veins of the body.This can happen if a vein becomes damaged or if the blood flow within a vein slows down or stops.Total joint patients are typically placed on medication post-operatively to prevent dvt formation.Even with the administration of preventive medication, dvts can still develop.As the complaint indicated, a post-operative complication occurred, and medical intervention was required for treatment.Pulmonary edema is a condition caused by too much fluid in the lungs.This fluid collects in the many air sacs in the lungs, making it difficult to breathe.In most cases, heart problems cause pulmonary edema.But fluid can collect in the lungs for other reasons.These include pneumonia, contact with certain toxins, medications, trauma to the chest wall, and traveling to or exercising at high elevations.Pulmonary edema symptoms may appear suddenly or develop over time.Symptoms depend on the type of pulmonary edema.The first treatment for acute pulmonary edema is oxygen.Oxygen flows through a face mask or a flexible plastic tube with two openings (nasal cannula) that deliver oxygen to each nostril.This should ease some symptoms.Depending on the severity of the condition and the reason for the pulmonary edema, treatment might include medication such as a diuretic (lasix) to decrease the pressure caused by excess fluid on the heart and lungs.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
PERSONA ARTICULAR SURFACE FXD BRG (PS) RT 11MM
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
EI 
Manufacturer (Section G)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
EI  
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key20454928
Report Number3007963827-2024-00401
Device Sequence Number12563867
Product Code JWH
UDI-Device Identifier00889024243521
UDI-Public(01)00889024243521(17)280805(10)66238915
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K121771
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number42522400411
Device Lot Number66238915
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/26/2024
Supplement Date Received by Manufacturer10/18/2024
Initial Report FDA Received Date10/15/2024
Supplement Report FDA Received Date11/01/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale
Patient Weight103 KG
Patient EthnicityNon Hispanic
Patient RaceWhite